So I’m about 5-6 weeks into my starting Vyvanse and all of the sudden I’m experiencing a really odd symptom- I am severely sleepy all. of. the. time. I can barely pry my eyes open when I first wake up in the morning. I’ve always struggled with fatigue but the grogginess is new. I’m still at 10 mg which I realize is a very, very small dose.
Last week we attempted to increase to 20 mg and it was...interesting. I cannot even adequately explain how I felt, but I’m fairly certain it was not normal. I felt like I was on some kind of trippy drug. Yes, I had increased focus and was way more productive, but with that I also had symptoms that I never had at the 10 mg. My entire body kept breaking out in tingly goosebumps and feeling almost euphoric? My skin was severely flushed all over my face, neck, and chest. I felt way more wired at this dose and felt very alert, but simultaneously my eyes were so heavy and at times I literally had to fight to keep them open. I had this pressure in my face and neck muscles, almost like when you’re clenching your teeth, but these were muscles that I could not control and was unable to relax. And I was soooo irritable. Like on a whole other level I’ve never experienced. It was just a super bizarre experience and I wasn’t sure what to make of it. The only reason I didn’t go to an urgent care is because my heart rate and blood pressure were stable.
I realize 20 mg is still a very low dose so i was surprised my body reacted so strongly to it. After that day I went back down to 10 mg again. I called my doc and left a message and I’m still waiting to hear back, so I’m not sure what she will have me do.
I know most people will say to increase the dosage if I’m feeling sleepy but that doesn’t seem to be an option for me right now. (Unless maybe that’s the way that a dosage increase on Vyvanse just makes you feel initially?) Has anyone else experienced sleepiness OR had weird symptoms arise when they attempt to increase their dose? Would my body potentially tolerate a higher dose of a different medication, or am I likely to experience these effects with all stimulant medications? Any and all input would be greatly appreciated!